Funnel Cloud, Flagler
- When
- July 2, 1:42 PM EST
- Where
- Flagler County, Bunnell
- Reported by
- Trained Spotter
- Coordinates
- 29.470, -81.260
A spotter reported funnel clouds south of Bunnell.
High moisture content and active SW flow aloft continue to fueled numerous showers and thunderstorms across the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
High moisture content and active SW flow aloft continue to fueled numerous showers and thunderstorms across the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 2, 1:29 PM EST, 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 229 PM EDT TUE JUL 2 2013 ...LOCALLY HEAVY RAINFALL EXPECTED THROUGH WEDNESDAY... .SHORT TERM /NOW THROUGH FRIDAY/... THROUGH TONIGHT...NUMEROUS SHOWERS AND STORMS WILL MOVE NORTH ACROSS THE AREA THIS AFTERNOON. ONE AREA OF FOCUS IS ACROSS OUR WESTERN ZONES WHERE STORMS ARE BEING FUELED BY THE GULF OF MEXICO AND GULF COAST SEABREEZE. ANOTHER AREA IS ALONG THE EAST COAST AS STORMS THAT DEVELOPED SOUTH OF OUR AREA PROPAGATE NORTH ALONG THE COAST. SO FAR THE SOUTH SOUTHWEST FLOW HAS KEPT THE SEABREEZE WEAK AND PINNED TO THE COAST SO THE BULK OF THIS ACTIVITY SHOULD BECOME MOST FOCUSED RIGHT AT OR JUST OFF THE COAST WHERE TRAINING STORMS WILL BE MOST LIKELY. STORMS ARE MOVING AT A PRETTY GOOD CLIP AT 20 TO 25 MPH BUT LOCALLY HEAVY RAINFALL WILL BE AN ISSUE WHERE TRAINING OCCURS. THE SOUTH FORK BLACK CREEK NEAR PENNEY FARMS HAS COME UP SOME 8 FEET SINCE LAST NIGHT BECAUSE OF THE HEAVY RAIN IN THAT AREA YESTERDAY AFTERNOON. WE WILL HAVE TO CLOSELY MONITOR THE RAINFALL TOTALS THIS AFTERNOON IN THIS AREA AS A REPEAT PERFORMANCE OF YESTERDAY WOULD LIKELY CAUSE SOME PROBLEMS THERE. CLOUD COVER HAS KEPT INSTABILITY FROM GETTING TOO OUT OF HAND BUT LAPS ANALYSIS SHOWS A POCKET OF HIGHER CAPES (3K-4K J/KG) OVER THE SUWANNEE VALLEY INTO SOUTHERN GEORGIA. THIS WILL BE SUPPORTIVE OF SOME ISOLATED STRONG STORMS WITH ISOLATED WIND GUSTS UP TO 50 MPH POSSIBLE THIS AFTERNOON. A FEW STRONG STORMS WILL ALSO BE POSSIBLE WITH THE ACTIVITY ALONG THE EAST COAST. CONVECTIVE ACTIVITY WILL BECOME ISOLATED TO SCATTERED THIS EVENING WITH THE LOSS OF DAYTIME HEATING...AND THEN ONLY ISOLATED COVERAGE IS EXPECTED AFTER MIDNIGHT. LOWS WILL AVERAGE IN THE LOW TO MID 70S. WED...STILL EXPECT ANOTHER ACTIVE DAY OF NUMEROUS TO WIDESPREAD SHOWERS WITH EMBEDDED TSTMS WITH LOCALLY HEAVY RAINFALL. STEERING FLOW WILL CONTINUE TO BACK SLOWLY TOWARDS THE S/SE AND STORM MOTION WILL BE TOWARDS THE NORTH AROUND 20 MPH AND WILL BE PARALLEL TO DEVELOPING ATLC/GOMEX SEA BREEZE FRONTS DURING THE AFTERNOON. THIS WILL CONTINUE TO LEAD TO LOCALLY HEAVY RAINFALL THREAT JUST INLAND FROM THE COAST...BUT WILL BE DEPENDENT ON AMOUNT OF HEATING AS SKIES WILL REMAIN MOSTLY CLOUDY FOR MUCH OF THE DAY. MAX TEMPS WILL REACH INTO THE MIDDLE TO UPPER 80S. ACTIVITY WILL SHIFT INLAND DURING THE LATE AFTERNOON AND EVENING HOURS AS THE STEERING FLOW CONTINUES TO BACK AROUND TOWARDS THE SOUTHEAST...AND BECOMES BREEZY AT THE BEACHES BY THE LATE AFTERNOON/EVENING. THU...DEEP NORTH-SOUTH MOISTURE AXIS WITH PRECIP WATER AMOUNTS OF 2 INCHES OR MORE WILL CONTINUE TO SHIFT INLAND AS HIGH PRESSURE BUILDS OVER THE WRN ATLC JUST EAST OF THE FORECAST AREA. THIS WILL FURTHER SHIFT RAIN CHANCES INLAND...WITH MORE NORMAL/CLIMO LIKE SCATTERED POPS ALONG THE COAST/I-95 CORRIDOR DURING THE AFTERNOON AND NUMEROUS STORM ACTIVITY OVER WELL INLAND AREAS. WITH LESS CLOUD COVER EXPECT MAX TEMPS TO PUSH TO AROUND 90 DEGREES INLAND WHILE THE COAST WILL TOP OUT IN THE MID/UPPER 80S IN THE BREEZY SE FLOW. RAIN CHANCES WILL DECREASE TO LESS THAN 20% ALONG THE COAST AND I-95 CORRIDOR BY EVENING AND EXPECT HOLIDAY FESTIVITIES TO NOT HAVE MUCH IMPACT...AND EVEN WELL INLAND ALONG THE I-75 CORRIDOR RAIN CHANCES WILL ONLY BE AROUND 30% BY SUNSET AS ANY STORM ACTIVITY SHOULD MOVE WEST OF THE REGION AFTER MIDNIGHT. FRI...HIGH PRESSURE BUILDING IN FROM THE EAST FINALLY TAKES COMPLETE CONTROL OF THE REGION AND PUSHES MOIST RAIN AXIS WEST OF THE FORECAST AREA AND PRECIP WATER AMOUNTS RETURN CLOSER TO NORMAL RANGING FROM 1.50 INCHES ALONG THE COAST TO 1.75 INCHES WELL INLAND. THIS WILL LEAD TO RAIN CHANCES RANGING FROM ONLY 20% ALONG THE COAST TO 30-50% ALONG THE I-75 CORRIDOR. THE LOWER RAIN COVERAGE AND LESS CLOUD COVER WILL ALLOW FOR MAX TEMPS TO SURGE INTO THE LOWER 90S INLAND WHILE THE BREEZY SE FLOW ALONG THE COAST WILL HOLD MAX TEMPS IN THE MID/UPPER 80S. && .LONG TERM...SATURDAY THROUGH TUESDAY...MODELS IN GOOD AGREEMENT IN SHOWING HIGH PRESSURE RIDGE BUILDING OVER THE CAROLINAS FROM THE EAST THROUGH THE PERIOD. A DEEP EAST TO SOUTHEAST FLOW WITH DRIER MID AND UPPER LEVEL AIR WILL RESULT IN BELOW NORMAL POPS... OCCURRING MAINLY LATE DAY OVER WESTERN ZONES. TEMPERATURES WILL BE AT OR ABOVE NORMAL LEVELS WITH HIGHS IN THE LOW TO MID 90S. && .AVIATION... WILL GO WITH A TEMPO GROUP OF TSRA AT ALL FLORIDA TERMINALS FOR A COUPLE OF HOURS THIS AFTERNOON. THE 18Z TAF PACKAGE WENT OUT WITH A FAVORED TIMING OF AROUND 20 TO 22Z BUT WE WILL NEED TO ADJUST THIS UP A BIT SINCE CONVECTION HAS RECENTLY FIRED UP OVER VQQ. THE BEST CHANCE FOR IFR CONDITIONS WILL BE AT CRG WHERE SOME OF THE MORE CONCENTRATED ACTIVITY IS EXPECTED THIS AFTERNOON...OTHERWISE WE WILL KEEP THE OTHER TEMPO GROUPS AT MVFR LEVELS FOR NOW. CONVECTION WILL WIND DOWN THIS EVENING AND VFR CONDITIONS SHOULD PREVAIL OVERNIGHT. && .MARINE... SE FLOW WILL REMAIN CLOSE TO 15 KNOTS TONIGHT WITH SEAS IN THE 3-5 FT RANGE...BUT WILL LIKELY KEEP SCEC HEADLINES IN PLACE DUE TO GUSTY WIND POTENTIAL FROM THUNDERSTORM ACTIVITY AND POSSIBLE SURGE LATER ON TONIGHT. SE FLOW WILL INCREASE ON WEDNESDAY TO SOLID 15-20 KNOTS AND CONTINUE THROUGH FRIDAY. CONFIDENCE GRIDS SHOW ONLY A 20-30% CHANCE OF SMALL CRAFT ADVISORY CONDITIONS...SO WILL HOLD OFF ON ANY ISSUANCE. E/SE WINDS CONTINUE OVER THE WEEKEND BUT WILL LIKELY DROP DOWN INTO THE 10-15 KNOT RANGE WITH DECREASING TRENDS IN THE SEAS. RIP CURRENTS...LOW RISK TODAY WILL BECOME MODERATE WED-FRI AS SELY FLOW INCREASES AND LONG PERIOD SWELLS SLOWLY INCREASE AS WELL. BREAKERS WILL BUILD INTO THE 3-4 FT RANGE ON WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 88 73 90 / 70 80 80 50 SSI 75 85 77 86 / 70 70 50 40 JAX 73 88 73 89 / 60 70 50 40 SGJ 75 86 76 88 / 50 70 40 30 GNV 72 88 73 90 / 60 80 80 60 OCF 72 88 74 91 / 70 80 80 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && SHULER/HESS/GUILLET
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 440 AM EDT TUE JUL 2 2013 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-031000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 440 AM EDT TUE JUL 2 2013 ...LOCALLY HEAVY RAINFALL POSSIBLE THROUGH WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL INCREASE OVER THE AREA AGAIN TODAY. RAIN WILL BECOME LOCALLY HEAVY AT TIMES...ESPECIALLY THIS AFTERNOON AND EVENING. A FEW STORMS MAY PRODUCE STRONG GUSTY WINDS AND FREQUENT LIGHTNING STRIKES. SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE ATLANTIC COASTAL WATERS DUE TO SOUTH WINDS OF 15 TO 20 KNOTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ON WEDNESDAY...MAINLY OVER WESTERN ZONES OF THE AREA. A FEW STRONG STORMS WILL BE POSSIBLE... WHICH WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS. THUNDERSTORM COVERAGE WILL GRADUALLY DECREASE THURSDAY THROUGH NEXT MONDAY AS DRIER AIR ALOFT MOVES INTO THE AREA AND AN ONSHORE FLOW INCREASES. AN ELEVATED RISK OF RIP CURRENTS WILL DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MZ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
204 PM EDT TUE JUL 2 2013
FLZ033-037-038-021845-
FLAGLER-PUTNAM-ST. JOHNS-
204 PM EDT TUE JUL 2 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
PUTNAM...SOUTHERN ST. JOHNS AND FLAGLER COUNTIES FOR STRONG WINDS AND
EXCESSIVE LIGHTNING VALID UNTIL 245 PM EDT...
AT 205 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST
OF MARINELAND TO 4 MILES WEST OF FRUITLAND...MOVING NORTH AT 25 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND FRUITLAND...
PALM COAST...MARINELAND...LAKE COMO...GEORGETOWN...ESPANOLA...
CRESCENT CITY...BUNNELL...ANDALUSIA AND WELAKA THROUGH 245 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2941 8115 2926 8116 2926 8141 2939 8143
2937 8145 2932 8167 2936 8166 2937 8174
2942 8174 2943 8177 2978 8184 2984 8172
2984 8159 2990 8161 3004 8132 2988 8126
2973 8123 2944 8110
TIME...MOT...LOC 1805Z 177DEG 21KT 2966 8129 2945 8172
HESSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
238 PM EDT TUE JUL 2 2013
FLZ033-037-038-021930-
FLAGLER-PUTNAM-ST. JOHNS-
238 PM EDT TUE JUL 2 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
PUTNAM...ST. JOHNS AND FLAGLER COUNTIES FOR STRONG WINDS AND
EXCESSIVE LIGHTNING VALID UNTIL 330 PM EDT...
AT 239 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM PALATKA TO 3 MILES
NORTHEAST OF ESPANOLA...MOVING NORTH AT 35 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BARDIN...WELAKA...
SATSUMA...SAN MATEO...POMONA PARK...PALM COAST...PALATKA...LAKE
COMO...HOLLISTER AND FLAGLER BEACH THROUGH 330 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2941 8115 2926 8116 2926 8141 2939 8143
2932 8167 2936 8166 2938 8174 2948 8177
2949 8184 2952 8187 2984 8171 2984 8158
2996 8160 2999 8164 3012 8157 3011 8144
3016 8143 3013 8133 2977 8125 2944 8110
TIME...MOT...LOC 1839Z 198DEG 32KT 2967 8163 2956 8126
HESSThe Jacksonville radar (KJAX), 121 km away, was scanning. The volume nearest the first event began at 18:40 UTC.
2 funnel cloud. Local standard time, as filed.
A spotter reported funnel clouds south of Bunnell.
An air force weather observer reported a small rope funnel cloud.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2013Every state in 2013This day in weather historyWarnings in Florida, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 466663, 467018.